Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 174, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 29, 1996, 6:48 PM CST for Clay County, Effingham County, Jasper County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 1996, 6:48 PM CST (00:48 UTC)
- Expired
- Oct 29, 1996, 7:45 PM CST
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Clay County, IL, Effingham County, IL, Jasper County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 2:14 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Oct 29, 2:14 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CST TUE OCT 29 1996 18Z SFC CHART SHOWED STRNGLY WRAPPED-UP 981MB LOW OVR NRN NEB MOVG TO NE. WRM FRTN HAS PUSHED THRU SPI AND PIA...AND WL SHORTLY PUSH THRU RMNDR OF CWA BY ISSUANCE TIME. BRKS INI CLDS HAVE SLIGHTLY INCRSD INSTABILITY OVR MID MS VLY AS TEMPS INCRSD TO MID 70S. DWPTS CONT TO ADV INTO CWA...CLOSE TO MID 60S. COLD FRNT LACKS GOOD SFC CONVRG AS PUSHING ACRS MO...YET PSBLITY CONTS FOR SVR WX ACRS ERN IA AND NERN MO. MDLS CONT STRNG DYNAMICS...W/ MAYBE TOO STRNG OF MID LVL WINDS TO ALLOW GROWTH OF UPDRAFT. BLV NEGATIVE COMPONENTS NOT ENUF TO RULE-OUT SVR THREAT. ALAS...THEY JUST ISSUED A TORNADO BOX TO INCLUDE LARGE PART OF CWA. WNDS WL ALSO CONT TO INCRS AS TIGHTER GRAD APPCHS CWA. DUE TO TIGHT WRAP OF SYS...AND DIR OF MOVMNT...DRIER AIR WL QUICKLY FILTER INTO CWA TON. SKY SHLD BCM CLEAR AND STRNG WNDS WL CONT. MDLS KEEP TIGHT GRAD OVR CWA TON AND TOM...SO 25 TO 35 MPH WL CONT TON AND TOM. W/ STRNG WNDS TON...TEMPS WL NOT PLUMMENT AS MUCH. CRNT FCST FOR TON LOOKS GOOD. STORMS WL CONT INTO ERN PARTS CWA TON SO HIGHER POPS WARRANTED THERE. PIA 47/53 80 SPI 48/56 80 DEC 49/56 80 CMI 52/56 83 SEIL 53/58 83 AUTEN
In the hours before
Special weather statement, Oct 29, 4:57 PM CST, 1 hour 51 minutes before
ILZ027-036-040-047-049-050-292315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 457 PM CST TUE OCT 29 1996 ...PART OF TORNADO WATCH FOR WESTERN ILLINOIS HAS BEEN CANCELLED... THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN TORNADO WATCH NUMBER 1102: KNOX...FULTON...SCHUYLER...CASS...SCOTT...AND MORGAN. THE THREAT OF SEVERE WEATHER HAS SHIFTED FURTHER EAST IN ILLINOIS...SO THE WATCH HAS BEEN CANCELLED FOR THESE COUNTIES. GEELHART
Special weather statement, Oct 29, 4:58 PM CST, 1 hour 50 minutes before
ILZ027-036-040-047-049-050-292315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 457 PM CST TUE OCT 29 1996 ...PART OF TORNADO WATCH FOR WESTERN ILLINOIS HAS BEEN CANCELLED... THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN TORNADO WATCH NUMBER 1102: KNOX...FULTON...SCHUYLER...CASS...SCOTT...AND MORGAN. THE THREAT OF SEVERE WEATHER HAS SHIFTED FURTHER EAST IN ILLINOIS...SO THE WATCH HAS BEEN CANCELLED FOR THESE COUNTIES. GEELHART
Special weather statement, Oct 29, 5:44 PM CST, 1 hour 4 minutes before
ILZ028>031-037-300015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 544 PM CST TUE OCT 29 1996 ...PART OF TORNADO WATCH FOR CENTRAL ILLINOIS HAS BEEN CANCELLED... THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN TORNADO WATCH NUMBER 1102: MARSHALL...PEORIA...STARK...TAZEWELL...AND WOODFORD. THE THREAT OF SEVERE WEATHER HAS SHIFTED FURTHER EAST IN ILLINOIS...SO THE WATCH HAS BEEN CANCELLED FOR THESE COUNTIES. GEELHART
Special weather statement, Oct 29, 6:06 PM CST, 42 minutes before
ILZ038-041>043-048-051-052-300040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 606 PM CST TUE OCT 29 1996 ...THE TORNADO WATCH FOR PORTIONS OF CENTRAL ILLINOIS HAS BEEN CANCELLED... THE THREAT FOR SEVERE THUNDERRSTORMS HAS ENDED ACROSS MCLEAN...MASON ...LOGAN...MENARD...SANGAMON...CHRISTIAN AND DEWITT COUNTIES. THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED. HIGH WINDS CAN STILL BE EXPECTED BEHIND THE THUNDERSTORMS WITH GUSTS TO 50 MPH POSSIBLE. FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 6:02 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas | 58 min |
| Oct 29, 6:02 PM CST | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham | 58 min |
| Oct 29, 6:13 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 32 min |
| Oct 29, 6:13 PM CST | Severe Thunderstorm Warning | ILX | Shelby | 32 min |
| Oct 29, 6:48 PM CST | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar, Vermilion | 57 min |
| Oct 29, 6:48 PM CST | Severe Thunderstorm Warning | ILX | Cumberland | 57 min |
| Oct 29, 7:20 PM CST | Severe Thunderstorm Warning | ILX | Crawford, Richland | 55 min |
| Oct 29, 7:20 PM CST | Severe Thunderstorm Warning | ILX | Clark | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.